MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 48C; PROTHESIS, HIP

ZIMMER BIOMET, INC. G7 PPS LTD ACET SHELL 48C; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10: cat# 010000925 lot# 7360776 g7 hi-wall e1 liner 32mm c; g2: foreign: country: china; customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001825034-2024-00679.
 
Event or Problem Description
It was reported that during a right hip replacement surgery the liner would not fit into the cup.The surgeon polished the acetabulum according to the routine operation.A 48mm c acetabular cup was selected for implantation, with a 32mm c liner.The liner was unable to fit into the acetabular cup.After several unsuccessful attempts, the surgeon chose to implant a larger acetabular cup and liner.There was an approximate 35-minute delay.No additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Additional information received.Although it was initially reported that a larger cup and liner were implanted, it was since determined that the larger cup and liner were not actually used.Instead, the cup and liner that would not lock were soaked in cold water for 10-minutes, and then the products were successfully implanted.There was not a 35-minute delay as initially reported, there was actually a 15-minute delay due to the soak.No additional information available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6.No product was returned, and no pictures were provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.A definitive root cause cannot be determined.The complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
G7 PPS LTD ACET SHELL 48C
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18877494
Report Number0001825034-2024-00678
Device Sequence Number13023996
Product Code PBI
UDI-Device Identifier00880304524200
UDI-Public(01)00880304524200(17)330228(10)7450848
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number010000661
Device Lot Number7450848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/01/2024
07/11/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/03/2024
07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale